Alert archive / California / Frost Advisories in 2013
Frost Advisory 10, NWS Eureka, CA
NWS Eureka, CA issued this frost advisory at Mar 23, 2013, 2:17 PM PDT. It took effect at Mar 24, 2013, 2:00 AM PDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 23, 2013, 2:17 PM PDT (21:17 UTC)
- In effect from
- Mar 24, 2013, 2:00 AM PDT
- Expired
- Mar 24, 2013, 9:00 AM PDT
- In force
- 7 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
057 WWUS76 KEKA 232117 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 217 PM PDT SAT MAR 23 2013 ...ONE MORE COLD NIGHT... MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE 30S LATE TONIGHT INTO EARLY SUNDAY MORNING. THESE CONDITIONS WILL ALLOW WIDESPREAD FROST TO FORM. ADDITIONALLY... TEMPERATURES IN SOME LOCATIONS MAY BRIEFLY FALL BELOW FREEZING BEFORE QUICKLY INCREASING AFTER SUNRISE. CAZ076-241030- /O.NEW.KEKA.FR.Y.0010.130324T0900Z-130324T1600Z/ MENDOCINO INTERIOR- 217 PM PDT SAT MAR 23 2013 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 9 AM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 9 AM PDT SUNDAY. * LOW TEMPERATURES...WIDESPREAD LOW TEMPERATURES IN THE MID 30S. AREAS AROUND COVELO AND WILLITS CAN EXPECT TEMPERATURES TO FALL BELOW FREEZING. * LOCATIONS...INTERIOR MENDOCINO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
2 follow-up statements
415 WWUS76 KEKA 240918 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 218 AM PDT SUN MAR 24 2013 ...ONE MORE COLD NIGHT... MOSTLY CLEAR SKIES AND LIGHT WINDS WILL ALLOW TEMPERATURES TO DROP INTO THE 30S LATE TONIGHT INTO EARLY SUNDAY MORNING. THESE CONDITIONS WILL ALLOW WIDESPREAD FROST TO FORM. ADDITIONALLY... TEMPERATURES IN SOME LOCATIONS MAY BRIEFLY FALL BELOW FREEZING BEFORE QUICKLY INCREASING AFTER SUNRISE. CAZ076-241600- /O.CON.KEKA.FR.Y.0010.000000T0000Z-130324T1600Z/ MENDOCINO INTERIOR- 218 AM PDT SUN MAR 24 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM PDT THIS MORNING. * LOW TEMPERATURES...WIDESPREAD LOW TEMPERATURES IN THE MID 30S. AREAS AROUND COVELO AND WILLITS CAN EXPECT TEMPERATURES TO FALL BELOW FREEZING. * LOCATIONS...INTERIOR MENDOCINO COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... THOSE WITH AGRICULTURAL INTERESTS ARE ADVISED TO PROTECT SENSITIVE VEGETATION. ADDITIONALLY...SENSITIVE POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE. A FROST ADVISORY MEANS WIDESPREAD FROST IS EXPECTED TO DEVELOP DURING THE GROWING SEASON. && $$
872 WWUS76 KEKA 241608 NPWEKA URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 908 AM PDT SUN MAR 24 2013 CAZ076-241715- /O.EXP.KEKA.FR.Y.0010.000000T0000Z-130324T1600Z/ MENDOCINO INTERIOR- 908 AM PDT SUN MAR 24 2013 ...FROST ADVISORY HAS EXPIRED... THE FROST ADVISORY IS NO LONGER IN EFFECT. $$
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this frost advisory went out at Mar 23, 3:09 AM PDT, 11 hours 8 minutes earlier.
Area forecast discussion, Mar 23, 3:09 AM PDT, 11 hours 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 309 AM PDT SAT MAR 23 2013 .SYNOPSIS...HIGH PRESSURE BUILDING OVER THE REGION WILL BRING NORTHWEST CALIFORNIA DRY WEATHER THROUGH SUNDAY. THE COAST CAN EXPECT BREEZY NORTH WINDS WHILE INTERIOR LOCATIONS WILL EXPERIENCE CHILLY MORNING TEMPERATURES AND WARM AFTERNOONS. && .SHORT TERM...(NOW THROUGH MONDAY NIGHT)...ANOTHER CHILLY MORNING IS IN STORE AS MAINLY CLEAR SKIES COMBINE WITH DRY NORTHERLY FLOW. THE COASTAL PRESSURE GRADIENT WILL RELAX A BIT TODAY THUS LESS NORTHERLY WINDS AS THE PREVIOUS COUPLE DAYS. TEMPS WILL ALSO RISE A BIT AS THE RIDGE ALOFT AMPLIFIES AND THICKNESS LEVELS RISE. THE DRY WEATHER SHOULD LAST AT LEAST A COUPLE MORE DAYS...AND BY MONDAY WITH THE RIDGE OVERHEAD WINDS SHOULD DYE OFF SIGNIFICANTLY. UNFORTUNATELY HOWEVER THE LOW CLOUDS MAY RETURN TO THE COAST. ON MONDAY THE FIRST OF A SERIES OF TROUGHS APPROACH THE WEST COAST. MONDAY SHOULD BE RAIN FREE HOWEVER MID AND HIGH LEVEL CLOUDS WILL LIKELY BE PRESENT. .PREV LONG TERM...(TUESDAY MORNING THROUGH FRIDAY MORNING) BREAK DOWN OF THE UPPER LEVEL RIDGE THROUGH TUESDAY WILL BRING AN END TO DRY WEATHER AS A TROUGH SLIDES TOWARDS THE PACIFIC NW. MODELS PROG THE TROUGH TO SPLIT HAVING THE NORTHERN WAVE BRING THE FIRST OPPORTUNITY FOR RAIN LATER TUESDAY. THE REMAINING CLOSED LOW IS PROGGED TO DIG SOUTHWARD MAINTAINING WET WEATHER THROUGH THE EXTENDED FORECAST. POPS WERE INCREASED USING THE MRA MODEL TUESDAY, WEDNESDAY, AND EARLY THURSDAY DUE TO INCREASING CONFIDENCE WITH THE POSSIBILITY OF RAIN. HOWEVER, TIMING OF THE RAIN IS STILL IN QUESTION WITH THE ECMWF SOMEWHERE BETWEEN 6 TO 12 HOURS FASTER THAN THE GFS. OTHERWISE MAINTAINED CLIMO POPS THROUGH THE REMAINDER OF THE FORECAST DUE TO MODEL UNCERTAINTY. KML && .AVIATION...SKIES WERE MOSTLY CLEAR OVER THE REGION WITH LIGHT TO MODERATE N-NE FLOW MAINLY ALOFT. N-NW WINDS WILL PICK UP AGAIN NEAR AT COASTLINE THIS AFTERNOON....BUT PROBABLY NOT AS STRONG AS YESTERDAY. GUSTS AROUND 20 MPH ARE ANTICIPATED. SKIES ARE EXPECTED TO REMAIN MOSTLY CLEAR TODAY. && .MARINE...HIGH PRES OFFSHORE WILL CONTINUE TO GENERATE MODERATE NORTHERLY WINDS TODAY THROUGH TONIGHT...MAINLY OUTSIDE 10NM. WINDS SHOULD SPIKE UP AGAIN THIS AFTERNOON AND EVENING ALONG THE SHORES...BUT NOT AS STRONG AS FRIDAY. WINDS ARE EXPECTED TO DIMINISH BELOW GALE TODAY SOUTH OF THE CAPE...THOUGH SOME GUSTS TO 35 KT MAY LINGER THIS MORNING, SO LEFT THE WARNING IN EFFECT TIL 11AM. MODELS REMAINED CONSISTENT ON WINDS DIMINISHING SLIGHTLY TODAY...THEN MORE ON SUNDAY. BY MONDAY WINDS LOOK TO EASE UP EVEN MORE AS THE OFFSHORE RIDGE WEAKENS IN RESPONSE TO AN APPROACHING TROUGH. GFS AND ECMWF WERE SIMILAR ON THE WINDS GOING SOUTHERLY ON TUE AS BROAD AND DIFFUSE LOW PRES DEVELOPS OFFSHORE. SEAS SHOULD FALL AS WELL BY MON...AS LONGER PERIOD NW SWELL MIXES IN THROUGH WED. && .EKA WATCHES/WARNINGS/ADVISORIES... CA... FROST ADVISORY FOR CAZ076. NORTHWEST CALIFORNIA COASTAL WATERS... GALE WARNING FOR PZZ475. SMALL CRAFT ADVISORY FOR PZZ450-470-455. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA FOLLOW US ON FACEBOOK AND TWITTER AT: HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Mar 23, 9:02 AM PDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 902 AM PDT SAT MAR 23 2013 CAZ001>004-076-241615- REDWOOD COAST-MENDOCINO COAST-NORTH COAST INTERIOR- UPPER TRINITY RIVER-MENDOCINO INTERIOR- 902 AM PDT SAT MAR 23 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
Nearby
Frost Advisories in California, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.